Paradoxical mucocutaneous flare in a case of Behçet’s disease treated with tocilizumab

Donato Rigante, Luca Cantarini, Giuseppe Lopalco, Antonio Vitale, Laura Coladonato, Orso Maria Lucherini, Giovanni Lapadula, Florenzo Iannone

Risultato della ricerca: Contributo in rivistaArticolo in rivista

36 Citazioni (Scopus)

Abstract

We report on a patient with a long-standing history of recurrent oral aphthosis and pseudofolliculitis, diagnosed with Behçet's disease (BD), previously treated with high-dose prednisone, colchicine, cyclosporine, cyclophosphamide and methotrexate, all of which were partially effective. Treatment with the chimeric mouse-human anti-tumour necrosis factor (TNF)-α monoclonal antibody infliximab brought about the resolution of mucocutaneous lesions for a period of 6 years. After an oral and articular BD relapse, the anti-interleukin-6 agent tocilizumab was started in association with high-dose prednisone. Unexpectedly, the patient experienced a paradoxical mucocutaneous flare following tocilizumab administration, which worsened after the second infusion. Tocilizumab was then discontinued, and total recovery was achieved after the patient was started on the fully human anti-TNF-α monoclonal antibody golimumab in association with colchicine and methylprednisolone.
Lingua originaleEnglish
pagine (da-a)1141-1143
Numero di pagine3
RivistaCLINICAL RHEUMATOLOGY
Volume2015
DOI
Stato di pubblicazionePubblicato - 2015

Keywords

  • Behçet's disease

Fingerprint Entra nei temi di ricerca di 'Paradoxical mucocutaneous flare in a case of Behçet’s disease treated with tocilizumab'. Insieme formano una fingerprint unica.

Cita questo